My Double Lung Transplant

Friday, October 31, 2008

Happy Halloween!!!!!!!

HAPPY HALLOWEEN TO ONE AND ALLLLLL!!!!!!!

Ok, now that that's been established, I can continue on. First things first: October 29th marked my 6 months point of being listed. Alas, I am still here, and waiting.

Second things second: the TGH every Weds dealio has been re-arranged. Due to a potential Cepacia outbreak among some CF people at the hosp, I am no longer allowed to be around any patient with CF (and the same applies for CFers who are no longer to be allowed around eachother regardless of if they carry Cepacia or not). Since Bronchiectasis and Cystic Fibrosis are similar in that they exhibit respiratory problems in the same way(constant infection, mucus production, cough) and are also prone to the same infections (MRSA, Aspergillus, Pseudo, and B.Cepacia), we must all be kept away from eachother lest we all infect ourselves with things we don't really want and things we don't really need. So to minimalize my chances of contracting Cepacia from a CF patient, I will be going to TGH every other Wednesday now in the mornings, and will go to clinic on Mondays as opposed to Wednesdays. The week I don't have to go to TGH, i will just do physio at my local place 3 days a week.

Understand?

Good.

I had clinic this past Weds. It went well. Was short and sweet and didn't wait too too long. I expressed my concern over being on Tobi b/c a side effect of it is hearing loss, something that happened to me as a result of being on antibiotics too much as a kid when i was younger, and then again when i got diagnosed with Bronchiectasis at 17. It's not that i've been noticing any more loss (it's not too bad to begin with), but I don't really want to risk a chance of experiencing it again and asked if there was another alternative to Tobi and i was told that nebulized Colistin was one, so the next time i have to do Tobi again, I will just to Colistin, who's risk of experiencing hearing loss is significantly less. Thank God.

Another concern i expressed my extreme increase in short of breathness. That concerned them and they told me to watch it. There isn't really much they can do about it though, and once again i dodged the threat of being put on Prednisone (it's been mentioned twice in the last 2 weeks and both times i blurted out "NO!"). I assured the docs that Tobi was making me less phlegmy - and it has, so for now, that's cool. I don't really know what is worse, getting fat from meds, or losing my hearing from meds. Neither option is enjoyable, but then again i'm a horrible person and would probably opt for losing my hearing over getting fat (which is only temporary anyways as opposed to otoximia). This just goes to show that i do infact, have too much time on my hands.

In other exciting news, I've started that horrible med called Fluconozole. Among the short spectrum of wonderful side effect i read was "stomach ache, vomitting, diahrrea, dizziness". You take this med with food, which both times i have done, and both times I've spent the rest of the night in a state of misery, wondering if i'd spend the rest of my life glued to the toilet for fear that i could not stray from it for too long lest i have some unfortunate accident. Gross, but at least i'm honest.

This festive week (the threat of deafness and crap attacks aside) has been good. I've managed to consume 4 chocolate bars since Sunday (whole ones) and 3 small ones today alone in the spirit of Halloween. So overall, I can't complain.

Tonight i'm handing out candy to any little bastard who stops by my house, whereupon their departure, I will retire myself to the bathroom, to reclaim my spot on the toilet so I don't suffer some horrible accident. The thought is so enticing that i'm merely stopping myself from skipping down the street with glee!

1 comment:

Alice said...

That Fluconazole stuff sounds familiar... although I never got those side effects! Nebulised Colistin was pretty much my best friend, so embrace it with open arms!!! 6 months is long... but when you look back one day you'll hardly remember it, trust moi!